MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48130000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported that a xia 4.5 titanium blocker at s2 on the right side has loosened and the rod, "is about to come off." revision surgery has not occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device remains implanted.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.A review of complaint history associated with the subject lot and catalog number was performed and no adverse trends were observed.Initial report states that the set screw of the s2ai screw on the right side has come loose, and the rod is about to come off.Device was implanted on 30-nov-2021, 3 months prior to the event.The patient continues to be monitored.It was reported via additional follow ups that the torque wrench and anti-torque wrench were used, no damage noted on either.Blocker did not appear to be cross threaded.It is unknown if rod was fully reduced.It was reported that the angle was potentially difficult, as the rods were just barely long enough.X-ray review confirms blocker migration of the right s1ai blocker.No other blocker migrations are noted on either side.There is little to no rod overhang on both sides of the construct at the s2ai tulips.Xia ifu and surgical technique guide was reviewed: implant selection and use: ¿the choice of proper shape, size and design of the implant for each patient is crucial to the success of the surgery.The surgeon is responsible for this choice which depends on each patient.The size and shape of the bone structures determine the size, shape and type of the implants.Once implanted, the implants are subjected to stresses and strains.These repeated stresses on the implants should be taken into consideration by the surgeon at the time of the choice of the implant, during implantation as well as in the post-operative follow-up period.Indeed, the stresses and strains on the implants may cause metal fatigue or fracture or deformation of the implants, before the bone graft has become completely consolidated.This may result in further side effects or necessitate the early removal of the osteosynthesis device.Improper selection, placement, positioning and fixation of these devices may result in unusual stress conditions reducing the service life of the implant.¿ the most likely cause of the reported event was determined to be due to the lack of sufficient overhang of the rods.Little to no rod overhang is observed on either side of construct which may result in construct instability.

Brand Name
XIA TITANIUM 4.5 BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13667409
Report Number0009617544-2022-00027
Device Sequence Number4756346
Product Code NKB
UDI-Device Identifier04546540448897
UDI-Public04546540448897
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48130000
Device Catalogue Number48130000
Device Lot Number9C5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale
Patient Weight20 KG